Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2004, 3:29 PM CDT for Clay County, Jasper County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 3:29 PM CDT (20:29 UTC)
- Expired
- May 25, 2004, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clay County, IL, Jasper County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 252029 SVRILX ILC025-079-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 415 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IOLA...OR ABOUT 11 MILES NORTHWEST OF FLORA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIBLE GROVE INGAHAM BOGOTA OTHER LOCATIONS IN THIS WARNING INCLUDE...LOUISVILLE...HORD AND WENDELIN. LARGE HAIL IN EXCESS OF AN INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3890 8867 3872 8858 3878 8827 3892 8823 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 PM CDT, 4 minutes earlier.
Area forecast discussion, May 25, 3:25 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT WED MAY 25 2004 .DISCUSSION... LIKE THE ETA MODEL...THOUGH BOTH THE ETA AND GFS ARE VERY SIMILAR. MAIN FORECAST PROBLEM TODAY IS THE RETURN OF WARM FRONT TONIGHT TRIGGERING DEVELOPMENT OF HEAVY RAIN IN SOUTHERN 1/3 OF CWA AND THE APPROACHING WEAK COLD FRONT ON THURSDAY. AS FOR EXTENDED...CLOSED OFF LOW WILL CAUSE SOME PROBLEMS WITH PRECIPITATION THAT HAD TO MODIFY. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MODEL BRINGS THE WARM FRONT NORTHWARD SLOWLY OVERNIGHT. VERY GOOD LOW LEVEL JET TO FEED NORTHWARD OVER THE FRONT THROUGH MISSOURI INTO WEST ILLINOIS. 850MB TEMP AND MOISTURE ADVECTION LOOKS VERY GOOD, PLUS HAVE STRONG 300MB JET OVER THE AREA AT THE TIME. FOR THESE REASONS WILL ISSUE FLOOD WATCH FOR THE SOUTHERN 1/3 OF THE CWA TONIGHT THROUGH THURSDAY AFTERNOON. EXTENDED THE WATCH THROUGH THURSDAY...AS THE APPROACHING FRONT AS PROGGED TO BE IN THE AREA ON THURSDAY WHICH WILL COMBINE WITH THE WARM FRONT. PLENTY OF MOISTURE IN THE AREA WILL AID IN TSTM DEVELOPMENT AND SO EXTENDED WATCH THROUGH DAYTIME PERIOD. THE WATCH AREA HAD BEEN HIT PAST FEW DAYS WITH SEVERAL RAIN EVENTS AND GROUND IS SATURATED. LONG TERM...SATURDAY THROUGH WEDNESDAY... FRONT TO STALL AGAIN OVER SOUTHERN ILLINOIS ON FRIDAY AND START TO WAVE BACK ON SATURDAY AGAIN. WARM SECTION PRECIPITATION ON SUNDAY WITH THE NEXT FRONT TO AGAIN MOVE THROUGH ON MONDAY. THIS TIME THOUGH...A CLOSED OFF LOW FORMS OVER MN ON TUESDAY WITH COLD AIR SHOWERS REMAINING OVER THE AREA MONDAY NIGHT TO TUESDAY NIGHT. THE UPPER SYSTEM WILL DRIFT THROUGH THE GREAT LAKES ON WEDNESDAY. ADDED PREICIPITATION TO THE GRIDS FOR SOME OF THESE SHOWERS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR SOUTHERN 1/3 OF CWA...SOUTH OF A LINE FROM MEREDOSIA TO SPRINGFIELD TO SHELBYVILLE TO TERRE HAUTE. && GOETSCH
Hazardous weather outlook, May 25, 11:07 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT TUE MAY 25 2004 ILZ027>031-036>038-040>057-061-261100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1107 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH THE THREAT OF SEVERE WEATHER EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING WITH THESE STORMS. THE ACTIVE WEATHER IS EXPECTED TO CONTINUE THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING. ILZ062-063-066>068-071>073-261100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1107 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS...LOCATIONS ALONG AND SOUTH OF INTERSTATE 70. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A STATIONARY FRONT EXTENDING FROM ST. LOUIS TO NORTHEAST INDIANA LATE THIS MORNING WILL INTERACT WITH AN UNSTABLE AIRMASS OVER SOUTHEAST ILLINOIS...WITH THUNDERSTORMS EXPECTED TO REDEVELOP DURING THE AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE EXPECTED AGAIN BY THURSDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN THURSDAY AFTERNOON AND EVENING. THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE HOLIDAY WEEKEND...WITH THE THREAT OF THUNDERSTORMS THROUGH MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 53 min |
| May 24, 10:31 PM CDT | Tornado Warning | ILX | Fulton | 59 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 54 min |
| May 24, 10:48 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| May 24, 10:52 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 53 min |
| May 24, 11:02 PM CDT | Tornado Warning | ILX | Mason | 58 min |
| May 24, 11:18 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 42 min |
| May 24, 11:30 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 60 min |
| May 24, 11:32 PM CDT | Tornado Warning | ILX | Logan | 58 min |
| May 24, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| May 24, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 56 min |
| May 24, 11:37 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 53 min |
| May 24, 11:39 PM CDT | Flash Flood Warning | ILX | Cass, Logan, Mason, Menard | 6 hr |
| May 24, 11:39 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 66 min |
| May 24, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 46 min |
| May 24, 11:46 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 59 min |
| May 24, 11:57 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 48 min |
| May 24, 11:58 PM CDT | Tornado Warning | ILX | Tazewell | 62 min |
| May 25, 12:04 AM CDT | Tornado Warning | ILX | Menard | 56 min |
| May 25, 12:19 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 41 min |
| May 25, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 55 min |
| May 25, 12:22 AM CDT | Flash Flood Warning | ILX | DeWitt | 6 hr |
| May 25, 12:28 AM CDT | Tornado Warning | ILX | Christian | 32 min |
| May 25, 12:30 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 60 min |
| May 25, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 59 min |
| May 25, 12:40 AM CDT | Tornado Warning | ILX | Macon | 65 min |
| May 25, 12:49 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 41 min |
| May 25, 1:11 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 49 min |
| May 25, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 47 min |
| May 25, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 56 min |
| May 25, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 65 min |
| May 25, 1:33 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 57 min |
| May 25, 1:39 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 66 min |
| May 25, 1:43 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 62 min |
| May 25, 2:03 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.